Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 561, NWS Pueblo, CO

August 27, 2023Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 27, 2023, 9:42 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2023, 9:42 PM MDT (03:42 UTC)
Expired
Aug 27, 2023, 10:15 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2400 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WUUS55 KPUB 280342
SVRPUB
COC025-089-101-280415-
/O.NEW.KPUB.SV.W.0561.230828T0342Z-230828T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
942 PM MDT Sun Aug 27 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Otero County in southeastern Colorado...
  Southeastern Crowley County in southeastern Colorado...
  Southeastern Pueblo County in southeastern Colorado...

* Until 1015 PM MDT.

* At 942 PM MDT, severe thunderstorms were located along a line
  extending from near Ordway to near Rocky Ford to 7 miles west of
  Timpas, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  La Junta, North La Junta, Rocky Ford, Ordway, Swink, Manzanola,
  Sugar City, Cheraw, Crowley and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3823 10341 3797 10345 3769 10367 3783 10410
      3809 10397 3827 10386
TIME...MOT...LOC 0342Z 285DEG 17KT 3818 10375 3803 10376 3783 10391 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
3 follow-up statements
155 
WWUS55 KPUB 280354
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
954 PM MDT Sun Aug 27 2023

COC101-280404-
/O.CAN.KPUB.SV.W.0561.000000T0000Z-230828T0415Z/
Pueblo CO-
954 PM MDT Sun Aug 27 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUEBLO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3823 10341 3797 10345 3769 10367 3782 10405
      3808 10394 3827 10386
TIME...MOT...LOC 0354Z 286DEG 21KT 3816 10366 3799 10362 3781 10379 

$$

COC025-089-280415-
/O.CON.KPUB.SV.W.0561.000000T0000Z-230828T0415Z/
Otero CO-Crowley CO-
954 PM MDT Sun Aug 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR CENTRAL OTERO AND SOUTHEASTERN CROWLEY COUNTIES...

At 954 PM MDT, severe thunderstorms were located along a line
extending from near Sugar City to Swink to Timpas, moving east at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Ordway, Swink, Manzanola, Sugar
City, Cheraw, Crowley and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3823 10341 3797 10345 3769 10367 3782 10405
      3808 10394 3827 10386
TIME...MOT...LOC 0354Z 286DEG 21KT 3816 10366 3799 10362 3781 10379 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
691 
WWUS55 KPUB 280402
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1002 PM MDT Sun Aug 27 2023

COC025-089-280415-
/O.CON.KPUB.SV.W.0561.000000T0000Z-230828T0415Z/
Otero CO-Crowley CO-
1002 PM MDT Sun Aug 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR CENTRAL OTERO AND SOUTHEASTERN CROWLEY COUNTIES...

At 1002 PM MDT, severe thunderstorms were located along a line
extending from near Sugar City to near La Junta to Timpas, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Ordway, Swink, Sugar City,
Cheraw and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3823 10341 3797 10345 3769 10367 3781 10403
      3804 10388 3826 10380
TIME...MOT...LOC 0402Z 292DEG 18KT 3816 10364 3794 10359 3781 10377 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rodriguez
579 
WWUS55 KPUB 280411
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1011 PM MDT Sun Aug 27 2023

COC025-089-280421-
/O.EXP.KPUB.SV.W.0561.000000T0000Z-230828T0415Z/
Otero CO-Crowley CO-
1011 PM MDT Sun Aug 27 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO AND SOUTHEASTERN
CROWLEY COUNTIES WILL EXPIRE AT 1015 PM MDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

LAT...LON 3823 10341 3797 10345 3769 10367 3781 10403
      3804 10388 3826 10380
TIME...MOT...LOC 0411Z 285DEG 17KT 3815 10361 3793 10356 3780 10374 

$$

Rodriguez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:24 PM MDT, 6 hours 18 minutes earlier.

Area forecast discussion, Aug 27, 3:24 PM MDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
324 PM MDT Sun Aug 27 2023

.SHORT TERM...(This evening through Monday)
Issued at 246 PM MDT Sun Aug 27 2023

1) Scattered showers and thunderstorms are expected through the
evening with highest probabilities over the eastern mountains and
along the I-25 corridor. Some stronger storms may produce flash
flooding.

2) Showers and possibly a storm or two will likely continue through
tomorrow morning for some areas. There could be some areas of patchy
fog developing in the San Luis Valley late tonight and through the
early morning hours tomorrow.

3) More developing showers and thunderstorms are expected tomorrow.
Most of the showers and storms will again be over the eastern
mountains and along the I-25 corridor. There will still be a risk
for some flash flooding with some of the stronger storms, especially
for the burn scar areas.

4) It will still be on the cooler side tomorrow, especially for the
plains, with temperatures as much as 10 degrees below the seasonal
average for some locations.

Detailed discussion:

Tonight...

Latest radar imagery shows storms beginning to develop just north of
Canon City, which aligns better with what the HRRR was showing in
the previous model run. There are also a few storms located over the
Sangres and up around Monarch Pass, over the La Garitas, and moving
over the upper Arkansas River Valley. These storms are expected to
impact portions of the San Luis Valley in time once the move off of
the mountains. There are also some storms that are located near the
Spring burn scar at the moment (most of the heaviest precip is right
along the eastern edge) which could cause problems if they back
build towards the west.

The latest HRRR model run continues to show the evolution of a
possible MCS over the Wet Mountains around 6 PM and then moving
southeastward with re-development over the Raton Mesa area by around
8 PM. It also has more development over the Palmer Divide area as
well than other CAMs. It should be fair to say that it has been
overdoing convective initiation and progression in recent days and
the NAMNest has actually been a little better at resolving where
convection has been in comparison. A consensus of the CAMs show that
the majority of the showers and thunderstorms will be located over
the eastern mountains and along the I-25 corridor, with the areas of
highest QPF being over the Wet Mountains and along portions of the I-
25 corridor through the overnight hours. The better instability,
with some CAPE of nearly 2000 J/kg will be over Las Animas County,
where there could be some stronger storms than may produce severe
criteria winds and possibly hail up to an inch in diameter.

Effective bulk shear is weak, and therefore a few of the storms
could remain nearly stationary at times, and also cause flash
flooding issues for other locations as well over the higher terrain.
Heavier showers and storms over the southern Sangre de Cristo
Mountains could also impact the Spring burn scar area if they become
stalled over this area again later this evening. Storms should
generally move towards the southeast with northwest flow aloft.
Models also indicate that there will be an abundance of moisture and
likely showers with a few storms continuing into the overnight hours
for some locations, mainly over the plains. There is a lot more
stable conditions the further east you go to the Kansas border and
therefore a lesser chance of storms holding together in strength as
they move towards these areas. That being said, there is still the
possibility of showers moving over this area through the early
morning hours tomorrow.

Mostly cloudy skies over the higher terrain will partially clear
going into the early morning hours. There could be some low clouds
and patchy fog developing in the San Luis Valley later tonight and
during the early morning hours, especially if they receive any
precip later on this evening. Lows tonight will drop down into the
upper 50s to low 60s for most of the plains. For high country, lows
will generally be in the 40s to low 50s.

Tomorrow...

With the upper level disturbance still moving overhead, along with
an ample amount of moisture in the mid to upper levels over the
region, there will be storms regenerating throughout the day again
tomorrow with almost an exact repeat of thunderstorm coverage as
there was today. CAMs display the best convection for tomorrow being
almost exactly in the same locations, perhaps only a slight shift
further east for better QPF values. Most areas will still have a
chance of receiving some measurable precip, whether it is from a
storm or just a shower. The best MUCAPE by tomorrow afternoon once
the lower levels destabilize from daytime heating will be along and
east of the I-25 corridor. There could be some bigger storms further
east as well tomorrow, with some of the guidance showing a possible
LEWP (line echo wave pattern) formation along the I-25 corridor that
will eventually push eastward and encompass the entire far eastern
plains. There will be the chance for a few of the heavier storms to
cause flash flooding issues again tomorrow, mainly over the burn
scar areas, but perhaps for urbanize locations along the I-25
corridor and the US-50 by later in the afternoon. Mostly cloudy
skies and cooler temperatures will remain in place tomorrow as well,
with highs still averaging nearly 10 degrees below the seasonal
average for locations over the plains. Max temps will get up into
the upper 70s to mid 80s for the plains, and generally in the 70s
for the high mountain valleys, with 50s and 60s for the higher
elevations, and even a few mid to upper 40s for the tallest peaks.
-Stewey

.LONG TERM...(Monday night through Sunday)
Issued at 246 PM MDT Sun Aug 27 2023

Key Messages:

1) General trend toward warmer and drier weather begins Tuesday,
continuing through the end of the week.

2) Renewed push of monsoon moisture late week into next weekend
may bring back better thunderstorm coverage to the mountains,
especially near the Continental Divide.

Models suggest lingering convection Monday night may be slow to
dissipate, and will keep relatively high pops in place through
midnight, plus hold on to at least some scattered showers through
Tue morning. Upper ridge then builds Tue with deep trough over
the Pacific Northwest. Building heights and low/mid level drying
suggest once lingering Tue morning convection ends, afternoon
storm coverage may be fairly sparse, with best chances over the
srn mts near the NM border. Blended model guidance pops looked
rather high Tue afternoon and toned them down somewhat, but
suspect we'll need to go even lower in subsequent forecasts. Do
expect one last cooler than average day Tue, as max temps remain
in the 70s/80s at most locations.

Center of upper level high pressure re-forms somewhere near the
4-corners on Wed, drifts eastward through the srn Rockies Thu,
then ends up over the srn High Plains on Fri. Proximity to the
upper high and general wly downslope flow across srn CO argue for
hot and dry conditions, though just enough recycled moisture will
be available some isolated/weak afternoon convection, limited
mainly to the mountains. Max temps Wed and Thu bounce back to
above average levels, and 80s/90s will be widespread across the
area. As ridge slips east from Fri into the weekend, renewed
monsoon plume of moistures over the desert southwest moves
northeast, bringing increased thunderstorm chances to the
mountains, especially along the Continental Divide, while eastern
plains look to stay dry and hot, and a few spots over the lower
Arkansas Valley will approach 100f each afternoon from Fri
through Sun.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 246 PM MDT Sun Aug 27 2023

VFR conditions are expected to prevail for all TAF sites (KALS,
KCOS, and KPUB) throughout the forecast period. SHRA and TSRA are
expected to be in and around the vicinity of all stations through
the evening hours, with a better chance of occurrence at KCOS and
KPUB. If SHRA/TSRA does develop, it could temporarily reduce CIGs
and VIS to MVFR/IFR criteria. It could also result in periodic
windshifts and increased wind speeds at either of the terminals.
There could also be SHRA/VCTS near the end of the forecast period
for KCOS and KPUB by around 21Z, although a lesser chance for KALS
tomorrow. There could be some low CIGs developing, and possibly
reduced VIS in BR/FG at KALS during the morning hours between 10 and
16Z, although at this time there is not enough confidence to put
CIGs and VIS below 5SM in the TAF for KALS. Winds will be mainly
diurnally influenced at all terminals and generally light (below 10
kts).

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...STEWARD
LONG TERM...PETERSEN
AVIATION...STEWARD
Hazardous weather outlook, Aug 27, 11:41 AM MDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1141 AM MDT Sun Aug 27 2023

COZ058>089-093>099-281745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1141 AM MDT Sun Aug 27 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will develop over the mountains
this afternoon. The stronger storms will be capable of producing
periods of moderate to heavy rainfall, increasing the flash flood
potential for area burn scars. The area with the greatest risk will
be across the Sangre de Cristo, Wet, and Rampart Mountains. Wind
gusts up to 40 mph and cloud to ground lightning will also be
possible with the stronger storms as they push east across the I-25
corridor later this afternoon and evening.

Thunderstorm activity is expected to linger late into the night for
much of the area, though storms are forecast to weaken and diminish
as they continue pushing to the east.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Numerous to widespread rain showers and thunderstorms are expected
Monday afternoon and evening. Stronger thunderstorms will be capable
of producing heavy rainfall and localized flash flooding, especially
for burn scars and urban areas. The area with the greatest risk will
be across the Sangre de Cristo, Wet, and Rampart Mountains, along
with the I-25 corridor.

Rain showers and thunderstorms will become more isolated to
scattered Tuesday and through Thursday with the greatest coverage of
precipitation remaining along the mountains. An uptick in rain
showers and thunderstorms is expected near the end of the work
week and start of the next weekend, and additional heavy rainfall
will be possible.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

STEWARD/10

In the hours before

Special weather statement, Aug 27, 6:14 PM MDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
614 PM MDT Sun Aug 27 2023

COZ081-084-085-280045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
614 PM MDT Sun Aug 27 2023

...Strong thunderstorms will impact portions of northeastern Teller
and northern El Paso Counties through 645 PM MDT...

At 613 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Peyton to near Gleneagle to
near Westcreek. Movement was east-southeast at 15 mph.

HAZARD...Torrential rainfall and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Palmer Lake, Calhan, Green Mountain Falls, Ramah, Black
Forest, Crystola, Peyton, Falcon, Chipita Park, Gleneagle, Cascade
and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3907 10405 3890 10457 3889 10504 3913 10520
      3913 10405
TIME...MOT...LOC 0013Z 290DEG 19KT 3912 10443 3905 10479 3909 10523

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Ehr
Special weather statement, Aug 27, 6:43 PM MDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
643 PM MDT Sun Aug 27 2023

COZ084-085-280130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
643 PM MDT Sun Aug 27 2023

...Strong thunderstorms will impact portions of northeastern El Paso
County through 730 PM MDT...

At 642 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Ramah to near Peyton to near
Falcon. Movement was southeast at 20 mph.

HAZARD...Torrential rainfall, wind gusts up to 50 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calhan, Ramah, Ellicott, Peyton, Schriever Space Force Base, Falcon
and Yoder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3895 10405 3885 10416 3879 10454 3901 10468
      3910 10445 3913 10442 3913 10405
TIME...MOT...LOC 0042Z 312DEG 19KT 3916 10431 3900 10444 3899 10458

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ehr
Special weather statement, Aug 27, 7:42 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Pueblo CO
742 PM MDT Sun Aug 27 2023

COZ085-086-089-280215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
742 PM MDT Sun Aug 27 2023

...Strong thunderstorms will impact portions of southeastern El Paso,
northwestern Crowley and northeastern Pueblo Counties through 815 PM
MDT...

At 741 PM MDT, Doppler radar was tracking strong winds along a line
extending from 6 miles east of Truckton to 13 miles southeast of
Hanover to 10 miles north of Pueblo Depot. Movement was southeast at
30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These storms will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3875 10408 3872 10405 3852 10405 3852 10388
      3835 10391 3834 10420 3848 10442 3858 10425
TIME...MOT...LOC 0141Z 301DEG 28KT 3870 10406 3855 10420 3847 10434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ehr
Special weather statement, Aug 27, 8:10 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
810 PM MDT Sun Aug 27 2023

COZ094-280245-
Eastern Las Animas County CO-
810 PM MDT Sun Aug 27 2023

...A strong thunderstorm will impact portions of southeastern Las
Animas County through 845 PM MDT...

At 810 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Branson, or 28 miles north of Des Moines, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3713 10381 3732 10356 3710 10341 3700 10361
      3700 10376
TIME...MOT...LOC 0210Z 235DEG 14KT 3715 10365

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Aug 27, 8:29 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
829 PM MDT Sun Aug 27 2023

COZ085-086-089-280315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
829 PM MDT Sun Aug 27 2023

...A strong thunderstorm will impact portions of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties through
915 PM MDT...

At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Boone, or 25 miles east of Pueblo Airport, moving
southeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3854 10405 3852 10405 3852 10401 3842 10378
      3821 10399 3845 10422 3855 10407
TIME...MOT...LOC 0229Z 307DEG 9KT 3841 10406

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Rodriguez
Special weather statement, Aug 27, 9:18 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
918 PM MDT Sun Aug 27 2023

COZ086-089-093-280400-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
918 PM MDT Sun Aug 27 2023

...Strong thunderstorms will impact portions of western Otero,
central Crowley and east central Pueblo Counties through 1000 PM
MDT...

At 918 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Crowley to near Manzanola to
11 miles northwest of Timpas. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Sugar City,
Crowley and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3839 10359 3798 10365 3774 10377 3783 10417
      3808 10408 3845 10399
TIME...MOT...LOC 0318Z 287DEG 12KT 3833 10387 3805 10391 3789 10396

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Rodriguez

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 6:14 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 27, 6:43 PM MDTSpecial Weather StatementPUBEl Paso47 min
Aug 27, 7:42 PM MDTSpecial Weather StatementPUBCrowley33 min
Aug 27, 8:10 PM MDTSpecial Weather StatementPUBLas Animas35 min
Aug 27, 8:29 PM MDTSpecial Weather StatementPUBCrowley46 min
Aug 27, 9:18 PM MDTSpecial Weather StatementPUBCrowley, Otero42 min
Aug 27, 10:18 PM MDTSpecial Weather StatementPUBOtero42 min
Aug 28, 4:14 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo46 min
Aug 28, 4:20 PM MDTSpecial Weather StatementPUBPueblo25 min
Aug 28, 4:35 PM MDTSpecial Weather StatementPUBEl Paso25 min
Aug 28, 4:44 PM MDTSpecial Weather StatementPUBCuster46 min
Aug 28, 4:59 PM MDTSpecial Weather StatementPUBCuster31 min
Aug 28, 5:22 PM MDTSpecial Weather StatementPUBPueblo53 min
Aug 28, 5:25 PM MDTSpecial Weather StatementPUBCuster35 min
Aug 28, 5:26 PM MDTSpecial Weather StatementPUBHuerfano34 min
Aug 28, 5:56 PM MDTSpecial Weather StatementPUBCuster34 min
Aug 28, 5:57 PM MDTSpecial Weather StatementPUBHuerfano33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.